Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from numbness in face, dizziness and memory loss. Have grey patch on brain. Concerned

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi my son in 34 he has been referred to a geriatrics specialist after having an mri scan, due to several worrying symptoms: numbness down the side of his face, dizziness and memory loss. He has been checked for a stroke and it wasn't that, he had an mri scan last year and was told that he had a small grey patch on his brain but there was no follow up to this.
He has been taking lansoprazole for over 5yrs could this have had any affect on his brain?
I am extremely concerned at the fact that he needs to go to the geriatric medicine department, your advice would be much appreciated.
Posted Sat, 3 Nov 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 25 minutes later
Thank you for contacting Healthcare magic.

The symptoms in your son suggest a problem with brain functions. Numbness of face, dizziness and memory loss, all occur due to brain problems.

As a first step, MRI brain may need to be repeated to see the progression of the problem, which was identified last year.

In addition, you could check his serum vitamin B12 and thyroid levels, deficiencies of which can affect brain functions.

Anxiety can also worsen his symptoms.

As of now, there is no need to worry. Any of the above problems, if diagnosed, can be fully treated with medications.

I hope it helps. Please get back if you have any further queries.
Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology) XXXXXXX consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor